Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 70, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 8, 2003, 7:37 AM CDT for Saint James Parish, Saint John the Baptist Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2003, 7:37 AM CDT (12:37 UTC)
- Expired
- Apr 8, 2003, 8:30 AM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Saint James Parish, LA, Saint John the Baptist Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
530
WUUS54 KLIX 081237
SVRNEW
LAC093-095-081330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
737 AM CDT TUE APR 8 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. JAMES PARISH IN SOUTHEAST LOUISIANA
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE
* UNTIL 830 AM CDT
* AT 733 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF EDGARD...OR ABOUT 10 MILES
SOUTHWEST OF RESERVE...MOVING EAST AT 55 MPH.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2990 9071 2991 9084 3009 9092 3021 9044
3008 9041 3003 9054 2990 9054
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:15 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 8, 3:15 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 AM CDT TUE APR 8 2003
SURFACE FRONT MOVEMENT HAS INCREASED TO 30 TO 35 KT. GRADIENT WINDS
WILL START TO AFFECT COASTAL WATERS EARLIER THAN EXPECTED. WILL
RAISE SMALL CRAFT ADVISORIES ALL LEGS IN FIRST PERIOD RATHER THAN
SECOND.
..........................................................
ETA AND AVN MODELS CLOSE WITH ETA A TAD FASTER ON EDGING MAIN TROUGH
EAST OF THE AREA THIS AFTERNOON. PREFER SLOWER AVN SOLUTION.
SATELLITE IMAGERY SHOWS IMPULSE MOVING NORTHEAST OUT OF TEXAS OVER
NORTHWEST GULF WHICH APPEARS FURTHER NORTH THAN AVN MODEL OR ETA
MODELS SUGGEST FOR THE 06Z POSITION. IN ADDITION SURFACE ANALYSES
SHOWS EAST TO WEST BOUNDARY ACROSS COASTAL WATERS ADDING LIFT TO
GULF MOISTURE INFLUX. ALSO MAIN SHORT WAVE DROPPING SOUTHEAST IN THE
CENTRAL PLAINS APPEARS TO BE A TAD SLOWER THAN ETA SUGGESTS. WILL
KEEP THREAT OF THUNDERSTORMS IN THROUGH THE MORNING HOURS...WITH A
FEW POSSIBLY SEVER. APPEARS MAIN THREAT WILL BE RAINFALL AND
POSSIBLE FLOODING AS ALL ADDITIONAL NOW SHOULD BE RUNOFF. RAINFALL
ESTIMATES ARE 2 TO 4 INCHES IN THE SOUTH PORTION OF BATON ROUGE
PARISH WITH 1 TO 1.25 INCHES FOR PARISHES NORTH OF LAKE
PONTCHARTRAIN. WILL MAINTAIN FFA THROUGH TODAY. IMPROVING
CONDITIONS IN STORE FOR THE LATE AFTERNOON HOURS WITH GENERAL
CLEARING AND COOLER TREND IN STORE FOR REMAINDER OF WEEK. THICKNESS
PROGGS SHOW SIGNIFICANT AMOUNT OF SUBSIDENCE AND COOLING BEHIND THIS
TROUGH. WILL GO WITH NEAR FREEZING TEMPERATURES IN SOUTHWEST MS
COUNTIES FOR WEDNESDAY NIGHT/THURSDAY MORNING. IN MARINE ZONES LOOKS
LIKE EXERCISE CAUTION WILL HOLD FOR TODAY...HOWEVER...WINDS IN
EXCESS OF 25 KNOTS WILL OCCUR AS INFLOWS INTO STRONG CONVECTIVE
CELLS. WILL RAISE SMALL CRAFT ADVISORYS TONIGHT.
MCB 65/43/55/33 8000 BTR 65/44/56/34 8000
MSY 68/50/58/43 +100 GPT 71/46/57/35 +100
.NEW...SMALL CRAFT ADVZY COASTAL WATERS KPQL TO ATCHAFALAYA RIVER
INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.
LA...FLOOD WATCH LAZ034>040-046>050-056>065.
MS...FLOOD WATCH MSZ068>071-077-080>082.Hazardous weather outlook, Apr 8, 6:00 AM CDT, 1 hour 37 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT TUE APR 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS MORNING ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. DAMAGING WIND GUSTS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. A VERY MOIST...WARM...AND UNSTABLE AIRMASS...COMBINED WITH A COLD FRONT AND UPPER LEVEL DISTURBANCES...WILL CONTINUE TO CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS THIS MORNING. HEAVY RAINFALL AND FLOODING... THUNDERSTORMS WILL HAVE THE POTENTIAL TO REPEAT OVER THE SAME AREAS THROUGH THIS MORNING...ESPECIALLY ACROSS AREAS OF SOUTHEAST LOUISIANA NORTH AND WEST OF LAKE PONTCHARTRAIN AND COASTAL MISSISSIPPI. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE THROUGH THIS MORNING. THIS WILL RESULT IN THE THREAT OF FLOODING OF SMALL STREAMS AND URBAN AREAS ALONG WITH FLOODING OF LOW LYING AREAS AND UNDERPASSES. THE HEAVY RAINFALL WILL CAUSE NUMEROUS RIVERS TO RISE TO NEAR OR ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL WATERS TODAY AND CONTINUE INTO THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 7, 8:01 PM CDT | Special Marine Warning | LIX | 59 min | |
| Apr 8, 2:59 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 31 min |
| Apr 8, 6:50 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 8, 7:44 AM CDT | Tornado Warning | LIX | Saint James, Saint John the Baptist | 31 min |
| Apr 8, 8:26 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 8, 8:26 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 8, 8:47 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 43 min |
| Apr 8, 10:25 AM CDT | Special Marine Warning | LIX | 95 min | |
| Apr 8, 10:25 AM CDT | Special Marine Warning | LIX | 95 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.